Jump to content
CrazyBoards.org

Switched from Xanax to Klonopin and regretting already!


Recommended Posts

I have been using Xanax ( one quarter of a 0.5 mg tablet every night for about six months.  I had been having some autonomic dysfunction issues and the Xanax helped immensely with the heart palpitations.  I went to see a sleep specialist and he wanted to try me on Klonopin since I had taken it years ago and seemed to remember having no problems with it.  But what an unpleasant surprise to find that I was having trouble breathing while falling asleep, and to wake with extreme irritability which quickly turned into a non stop crying jag.  Has anyone else ever experienced symptoms of excessive crying, irritability and being short of breath while on Klonopin?

Link to comment
Share on other sites

I was told that you can't just switch from Xanax to another benzo, that you have to titrate off of Xanax even if you have started Klonopin at the same time; so if what I am remembering is correct, you might be having withdrawal symptoms from stopping the Xanax. But I can't really find anything to support my belief.

 

Hopefully, other people with your experience (going off Xanax for another benzo) will chime in.

Link to comment
Share on other sites

I was told that you can't just switch from Xanax to another benzo, that you have to titrate off of Xanax even if you have started Klonopin at the same time; so if what I am remembering is correct, you might be having withdrawal symptoms from stopping the Xanax. But I can't really find anything to support my belief.

 

Hopefully, other people with your experience (going off Xanax for another benzo) will chime in.

 

I was told this too, to wean from xanax regardless of going on to another benzo or not.

 

Is the sleep specialist your pdoc?  Does your pdoc know that s/he recommended to go from xanax to klonopin without weaning down?  And what has happened now that you've tried that?

Link to comment
Share on other sites

 

I was told that you can't just switch from Xanax to another benzo, that you have to titrate off of Xanax even if you have started Klonopin at the same time; so if what I am remembering is correct, you might be having withdrawal symptoms from stopping the Xanax. But I can't really find anything to support my belief.

 

Hopefully, other people with your experience (going off Xanax for another benzo) will chime in.

 

I was told this too, to wean from xanax regardless of going on to another benzo or not.

 

Is the sleep specialist your pdoc?  Does your pdoc know that s/he recommended to go from xanax to klonopin without weaning down?  And what has happened now that you've tried that?

I am due to see my own doctor on Friday.  This was a sleep specialist that I had been referred to who said that because I had been on such a low dose that it wouldn't cause any problems.  I guess he was wrong!

 

Link to comment
Share on other sites

I just should add, it could be the klonopin. It doesn't really sound like it is, but I just noticed that you are irritable. I was much more the irritable, I was having full blown rages on klonopin, and stopped it pretty quickly. Again, it doesn't sound like it, but it is something to keep in mind.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...